Ad
Ad

‘Benadryl Challenge’ WARNING: FDA asks TikTok to remove videos after reported deaths, hospitalizations

On Thursday, the Food and Drug Administration issued a warning after videos reportedly surfaced on TikTok encouraging the recreational use of Benadryl.

In the statement, the FDA said they are aware of reports of teenagers being hospitalized or dying after participating in TikTok’s “Benadryl Challenge.” Officials are reportedly investigating these reports, and are conducting a review to identify additional cases.

“We also contacted TikTok and strongly urged them to remove the videos from their platform and to be vigilant to remove additional videos that may be posted,” the FDA said.

Doomsday death & deception: Nancy Grace investigates “Cult Mom” Lori Vallow. Inside sources reveal brand new bombshell information. Click here to watch.

Despite the FDA’s warning, NBC News reported that there’s little evidence on TikTok that the over-the-counter allergy medication is being misused en masse for an online challenge. Nevertheless, TikTok has reportedly disabled the “Benadryl” and “BenadrylChallenge” hashtags to prevent the threat of copycats.

The FDA says that when misused, Benadryl (also known as diphenhydramine) can result in serious heart issues, seizures, coma, or death.

Johnson & Johnson, the company that manufactures Benadryl, told NBC News that the rumored online challenge is “concerning and dangerous.”

“As soon as we became aware of this dangerous trend, we contacted social media platforms to have the content removed,” the statement said. “We are continuing to monitor and work with safety teams at the various social media platforms to remove dangerous content.”

For the latest true crime and justice news, subscribe to the ‘Crime Stories with Nancy Grace’ podcast. Listen to the latest episode:

Join Nancy Grace for her new online video series designed to help you protect what you love most — your children.

[Featured image: Pixabay]